Approximate controllability by birth control for a nonlinear population dynamics model
ESAIM: Control, Optimisation and Calculus of Variations, Volume 17 (2011) no. 4, p. 1198-1213

In this paper we analyse an approximate controllability result for a nonlinear population dynamics model. In this model the birth term is nonlocal and describes the recruitment process in newborn individuals population, and the control acts on a small open set of the domain and corresponds to an elimination or a supply of newborn individuals. In our proof we use a unique continuation property for the solution of the heat equation and the Kakutani-Fan-Glicksberg fixed point theorem.

DOI : https://doi.org/10.1051/cocv/2010043
Classification:  93B05,  35K05,  47H10,  92D25
Keywords: population dynamics, approximate controllability, characteristic lines, heat equation, fixed point theorem
@article{COCV_2011__17_4_1198_0,
     author = {Kavian, Otared and Traor\'e, Oumar},
     title = {Approximate controllability by birth control for a nonlinear population dynamics model},
     journal = {ESAIM: Control, Optimisation and Calculus of Variations},
     publisher = {EDP-Sciences},
     volume = {17},
     number = {4},
     year = {2011},
     pages = {1198-1213},
     doi = {10.1051/cocv/2010043},
     zbl = {1236.93022},
     mrnumber = {2859872},
     language = {en},
     url = {http://www.numdam.org/item/COCV_2011__17_4_1198_0}
}
Kavian, Otared; Traoré, Oumar. Approximate controllability by birth control for a nonlinear population dynamics model. ESAIM: Control, Optimisation and Calculus of Variations, Volume 17 (2011) no. 4, pp. 1198-1213. doi : 10.1051/cocv/2010043. http://www.numdam.org/item/COCV_2011__17_4_1198_0/

[1] B.E. Ainseba and M. Langlais, Sur un problème de contrôle d'une population structurée en âge et en espace. C. R. Acad. Sci. Paris Série I 323 (1996) 269-274. | MR 1404772 | Zbl 0874.93054

[2] S. Anita, Analysis and control of age-dependent population dynamics . Kluwer Academic Publishers (2000). | MR 1797596 | Zbl 0960.92026

[3] J.P. Aubin, L'analyse non linéaire et ses motivations économiques . Masson, Paris (1984). | MR 754997 | Zbl 0673.00015

[4] V. Barbu, M. Ianneli and M Martcheva, On the controllability of the Lotka-McKendrick model of population dynamics. J. Math. Anal. Appl. 253 (2001) 142-165. | MR 1804594 | Zbl 0961.92024

[5] O. Kavian and L. De Teresa, Unique continuation principle for systems of parabolic equations. ESAIM: COCV 16 (2010) 247-274. | Numdam | MR 2654193 | Zbl 1195.35080

[6] M. Langlais, A nonlinear problem in age-dependent population diffusion. SIAM J. Math. Anal. 16 (1985) 510-529. | MR 783977 | Zbl 0589.92013

[7] F.H. Lin, A uniqueness theorem for parabolic equation. Com. Pure Appl. Math. XLII (1990) 123-136. | MR 1024191 | Zbl 0727.35063

[8] A. Ouédraogo and O. Traoré, Sur un problème de dynamique des populations. IMHOTEP J. Afr. Math. Pures Appl. 4 (2003) 15-23. | MR 2059066 | Zbl 1286.92046

[9] A. Ouédraogo and O. Traoré, Optimal control for a nonlinear population dynamics problem. Port. Math. (N.S.) 62 (2005) 217-229. | MR 2147450 | Zbl 1082.92038

[10] O. Traoré, Approximate controllability and application to data assimilation problem for a linear population dynamics model. IAENG Int. J. Appl. Math. 37 (2007) 1-12. | MR 2384662 | Zbl 1227.93088

[11] E. Zeidler, Nonlinear functional analysis and its applications, Applications to Mathematical Physics IV. Springer-Verlag, New York (1988). | MR 932255 | Zbl 0648.47036

[12] E. Zuazua, Finite dimensional null controllability of the semilinear heat equation. J. Math. Pures Appl. 76 (1997) 237-264. | MR 1441986 | Zbl 0872.93014